Gerard J. Sheehan, MB; Morley R Kutzner, MD; Wu D. Chin, MB
Ophthalmic timolol has recently been recognized as a cause of exacerbation of asthma. Recently we encountered another ophthalmic solution, indomethacin, that caused a life-threatening episode in an asthmatic patient.
A 79-year-old woman had a long history of adult-on-set asthma treated by inhaled salbutamol and beclomethasone. Two years before, she had a myocardial infarction and subsequently received regular furosemide for cardiac failure. She had chronic hypertension for which she received nifedipine. In 1980, she had bilateral cataract extractions. Because of difficulty tolerating contact lenses, in 1987 a lens was surgically implanted. After surgery, she was treated with topical tapering
Learn more about subscription options.
Register Now for a free account.
Sheehan GJ, Kutzner MR, Chin WD. Acute Asthma Attack Due to Ophthalmic Indomethacin. Ann Intern Med. 1989;111:337–338. doi: 10.7326/0003-4819-111-4-337
Download citation file:
Published: Ann Intern Med. 1989;111(4):337-338.
Asthma, Pulmonary/Critical Care.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only